My 13 year old son was diagnosed with Addison's Disease and Hypothyroid two years ago this May. He is currently taking .05mg Levothyroxine; .1mg Fludrocortisone (2x per day); and .5 mg Dexamethasone (1/2 tablet 2x per day). Since his diagnosis, his grades have declined, he seems depressed, easily agitated and has had minor but frequent discipline problems at school. We had him evaluated by his pediatrician and a psychologist for ADHD/ADD and they both concluded he does not have that. Lately, he has had very angry outbursts and his pediatrician thinks he may be bipolar. We have an appt. with a child/adolescent psychiatrist next week. His pediatric endocrinologist does not think there is any correlation with Addison's disease, his medications and the changes in behavior that have occurred. Also, his school has not been very accepting/accommodating of his condition. I am concerned that he may get a false-positive diagnosis of bipolar disorder when I think that maybe the Dexamethasone may be the problem. Again, his ped. endo insists that since his levels are all normal on his current medications, it is not the problem. My questions are: (1) Can emotional stress have any effects on a child with Addison's Disease? I know physical stress can. (2) Have other experienced this type of behavior change after diagnosis of A D? (3) Any helpful questions I can ask the psychiatrist when we go for our initial visit?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.